MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 2.4CM; TUBE, GASTRO-ENTEROSTOMY

BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 2.4CM; TUBE, GASTRO-ENTEROSTOMY
Model Number 000286
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
The device was inserted in the patient on (b)(6) 2017 and the leakage was found when the patient went home.The patient came to the hospital for replacement of the device on (b)(6) 2017.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of leaking from the button device was inconclusive since the clinical conditions and complication could not be replicated.One 24fr x 2.4 cm button replacement device was returned for investigation.Residue remained adhered to the external surface the button device, which showed that the product had been used.Residue was visible on the plug and within the port.Residue was visible within the dome.The dome was removed from the button and the valve was noted to be sitting in its proper location.Reside was observed in the hinge area of the button valve.A functional test revealed that no liquid would leak from the button device.It was reported that the button was in place for over one month before it was replaced.Although no leaks were observed in the returned button device, the complaint is inconclusive since the clinical conditions could not be replicated.The residue in the valve hinge area and around the plug may have been a potential contributing factor of the reported leaking through the button device.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 2.4CM
Common Device Name
TUBE, GASTRO-ENTEROSTOMY
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7043066
Report Number3006260740-2017-02086
Device Sequence Number1379115
Product Code KGC
UDI-Device Identifier10801741087896
UDI-Public(01)10801741087896
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000286
Device Catalogue Number000286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1